Thunderstorm Wind, Chautauqua
- When
- May 7, 9:08 PM EST
- Where
- Chautauqua County, 0.69 mi S of Silver Creek
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.540, -79.170
Showers and thunderstorms moved across the eastern end of Lake Erie and onshore across parts of Western New York. The thunderstorms produced winds gusting to 60 mph which downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Showers and thunderstorms moved across the eastern end of Lake Erie and onshore across parts of Western New York. The thunderstorms produced winds gusting to 60 mph which downed trees and power lines. Damage was reported in Silver Creek, Otto and Youngstown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 7, 7:05 PM EST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
805 PM EDT FRI MAY 7 2010
.SYNOPSIS...
A DEEPENING SURFACE LOW OVER THE WESTERN END OF LAKE ERIE IS
FORECAST TO TRACK NORTHEAST ACROSS THE LOWER LAKES REGION OVERNIGHT
AND THEN DOWN THE ST LAWRENCE VALLEY SATURDAY. THIS IS A FAVORABLE
TRACK TO BRING STRONG WINDS TO WESTERN AND CENTRAL NEW YORK. A
STRONG COLD FRONT ASSOCIATED WITH THE LOW WILL CROSS THE REGION
SATURDAY MORNING FOLLOWED BY UNSEASONABLY COLD AIR THROUGH THE
WEEKEND. FAIR AND A LITTLE MILDER WEATHER WILL FOLLOW MONDAY AS HIGH
PRESSURE BUILDS IN FROM THE MIDWEST. THE MILDER TREND TO MORE NORMAL
TEMPERATURES WILL CONTINUE INTO THE WEEK BUT THERE WILL BE A THREAT
OF RAIN AGAIN DEVELOPING TUESDAY AS LOW PRESSURE MOVES TOWARD LAKE
ERIE.
&&
.NEAR TERM /THROUGH SATURDAY/...
UPDATED THE FORECAST TO BRING IN SHOWERS AND TSTMS A BIT QUICKER
THAN EARLIER FORECAST INDICATED. AS OF 8 PM LARGE AREA OF SHOWERS
AND EMBEDDED TSTMS EXTENDING FROM NE OF TORONTO, TO HAMILTON AND
THEN SW INTO NORTHERN OHIO WEST OF CLEVELAND. RADAR INDICATES SOME
AREAS OF HEAVY RAIN IN THIS REGION SO HAVE ADDED HEAVY RAIN TO
POTENTIAL FOR GUSTY WINDS TO ALL AREAS FROM THE FINGER LKS WESTWARD.
ALSO BASED ON RADAR HAVE BROUGHT IN SHOWERS QUICKER TO AREAS FROM LK
ONTARIO TO AREAS EAST OF THE LAKE, NORTHWARD TO THE ST LAW VALLEY.
HAVE LOWERED MIN TEMPS A BIT BASED ON CURRENT OBS FOR AREAS
ESPECIALLY CLOSER TO LAKE ONTARIO AND IN WESTERN AREAS.
EARLIER DISCUSSION BELOW,
MANY THINGS TO BE CONCERNED WITH DURING THIS PERIOD AS A DEEPENING
LOW OVER INDIANA TRACKS NORTHEAST TOWARD US. THERE WAS A LITTLE WARM
FRONTAL RAIN THAT PRODUCED A HUNDREDTH OR TWO ACROSS THE WESTERN
PART OF THE STATE THIS AFTERNOON BUT THAT ACTIVITY IS WORKING ITS
WAY INTO LAKE ONTARIO AS OF THIS WRITING. THE MAIN BATCH OF RAIN
WILL COME OVERNIGHT AS THE LOW MOVES NORTHEAST AND A STRONG COLD
FRONT APPROACHES. WE WILL BE IN THE WARM SECTOR A GOOD SHARE OF THE
NIGHT WITH THE COLD FRONT SCHEDULED TO MOVE INTO THE WESTERN
COUNTIES BY ABOUT 4AM AND THE EASTERN PART OF THE STATE AROUND 8 AM.
TIMING IS NOT THE MOST CONDUCIVE FOR SEVERE THUNDERSTORMS TONIGHT
BUT DAMAGING WINDS GUSTS ARE NOR OUT OF THE QUESTION FOR THE WESTERN
COUNTIES.
BY FAR OUR BIGGEST CONCERN WITH THIS SYSTEM IS A VERY STRONG WIND
FIELD THAT IS EXPECTED TO ACCOMPANY IT. THE NAM IS FORECAST A 60 TO
70 KNOT 850 JET FOLLOWING THE COLD FRONT. WITH STRONG COLD ADVECTION
WE EXPECT DOWNWARD TRANSFER OF MOMENTUM AND STRONG SURFACE GUSTS.
HIGH WIND WARNINGS WILL BE IN EFFECT STARTING AS EARLY AS 4AM IN THE
WEST AND 8 AM IN THE EAST. SINCE LEAVES HAVE ALREADY COME OUT ON
MOST TREES IT WILL NOT TAKE AS STRONG OF WINDS TO PRODUCE
DAMAGE.
WE HAVE ALSO ISSUED A LAKESHORE FLOOD WARNING FOR LAKE ERIE AS A
SURGE OF 5 TO 6 FEET IS EXPECTED AFTER THE COLD FRONT MOVES THROUGH.
IT IS NOT UNPRECEDENTED BUT MAY IS PRETTY LATE FOR LAKE SURGES THIS
HIGH.
A DRY SLOT FOLLOWING THE FRONT WILL REDUCE THE CHANCES FOR SHOWERS
CONSIDERABLY FOR SEVERAL HOURS BUT A SECONDARY BATCH IS EXPECTED TO
DEVELOP AGAIN DURING THE DAY. WITH THE ADDITIONAL SHOWERS...THE
STRONG WINDS AND TEMPERATURES DROPPING INTO THE 40S AND EVEN INTO
THE UPPER 30S IN SOME AREAS LATE IN THE DAY IT WILL CERTAINLY NOT BE
VERY CONDUCIVE FOR ANY OUTDOOR ACTIVITIES.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
VERY ACTIVE PERIOD THROUGH THE NEAR TERM WILL CONTINUE INTO THE
FIRST PERIOD OF THE SHORT TERM. BY 00Z SUNDAY THE ANOMALOUSLY DEEP
SURFACE LOW WILL BE PULLING DOWN THE SAINT LAWRENCE VALLEY INTO
NORTHERN NEW ENGLAND...REACHING THE GULF OF SAINT LAWRENCE BY 12Z
SUNDAY. STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS...
ESPECIALLY ACROSS THE EASTERN LAKE ONTARIO REGION IN CLOSER
PROXIMITY TO THE STRONGEST PRESSURE GRADIENT...ISALLOBARIC PRESSURE
RISES AND STRONG COLD AIR ADVECTION. HIGH WIND WARNINGS WILL
CONTINUE INTO THE EARLY EVENING FOR WESTERN NY...AND THROUGH
MIDNIGHT ACROSS THE EASTERN LAKE ONTARIO REGION.
OUR ATTENTION THEN TURNS BACK TO WINTER WEATHER FOR SATURDAY NIGHT.
850MB TEMPS WILL BOTTOM OUT AROUND -8C IN THE COLD POOL BEHIND THE
SYSTEM WITH DEEP/MOIST CYCLONIC FLOW AROUND THE DEPARTING LOW.
SEVERAL SHORTWAVES WILL ROTATE AROUND THE PARENT MID LEVEL CLOSED
LOW AND PRODUCE PERIODS OF ENHANCED LIFT. THE NORTHWEST FLOW THROUGH
THE BOUNDARY LAYER WILL ALSO PRODUCE FAVORABLE UPSLOPE FLOW ACROSS
THE CHAUTAUQUA RIDGE OF THE WESTERN SOUTHERN TIER...AND ALSO ACROSS
THE TUG HILL EAST OF LAKE ONTARIO. IN ADDITION...WITH 850MB TEMPS
THIS COLD AND THE LAKES NOW WARMING THROUGH THE 40S...IT WILL
ACTUALLY BE COLD ENOUGH TO CONSIDER LAKE ENHANCEMENT SOUTHEAST OF
BOTH LAKES. STRONG MIXING AND SHORT FETCH WILL GREATLY INHIBIT
ORGANIZATION OF ANY LAKE ENHANCEMENT...BUT NONETHELESS LAKE INDUCED
CAPE APPROACHING 300J/KG AND EQUILIBRIUM LEVELS AROUND 8K FEET WILL
SUPPORT SOME ENHANCEMENT SOUTHEAST OF THE LAKES.
EXPECT THE BOUNDARY LAYER TO INITIALLY BE WARM ENOUGH FOR ALL RAIN
EARLY SATURDAY EVENING...BUT THIS WILL QUICKLY CHANGE WITH ONGOING
STRONG COLD AIR ADVECTION. SHOULD GET COLD ENOUGH FOR A FEW WET
SNOWFLAKES TO MIX IN EVEN ACROSS LOWER ELEVATIONS. ACROSS THE HIGHER
TERRAIN...EXPECT A CHANGE TO MAINLY SNOW BY MID TO LATE EVENING
ABOVE 1500 FEET OR SO...WITH SNOW LEVELS LOWERING TO AROUND 1000
FEET AFTER MIDNIGHT. WILL GO WITH 1-2 INCH ACCUMULATIONS ACROSS MUCH
OF THE HIGHER TERRAIN ABOVE ABOUT 1000 FEET ACROSS THE SOUTHERN TIER
AND EAST OF LAKE ONTARIO...WITH UP TO 3 INCHES ABOVE ABOUT 1500
FEET. EXPECT LITTLE OR NO ACCUMULATION ACROSS LOWER TERRAIN WITH
BOUNDARY LAYER TEMPS REMAINING CLOSER TO FREEZING.
ON SUNDAY ANY LINGERING SNOW SHOWERS WILL QUICKLY END ACROSS THE
WESTERN SOUTHERN TIER AS DEEPER MOISTURE IS QUICKLY STRIPPED AWAY.
MAY SEE SOME LINGERING LAKE ENHANCEMENT FOR A FEW HOURS SOUTHEAST
OF LAKE ONTARIO...AND ALSO SOME LINGERING UPSLOPE ACROSS THE TUG
HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS. EXPECT THIS TO ALSO
TAPER OFF BY AFTERNOON AS THE DEEPER MOISTURE PULLS EAST. 850MB
TEMPS REMAIN WELL BELOW ZERO...SO EXPECT ANOTHER CHILLY DAY WITH
HIGHS ONLY 45-50 IN THE LOWER ELEVATIONS AND LOW TO MID 40S AT BEST
ACROSS HIGHER TERRAIN. IT WILL ALSO REMAIN WINDY WITH GUSTS IN THE
30-40 MPH RANGE ONCE AGAIN.
SUNDAY NIGHT A SURFACE HIGH WILL BEGIN TO BUILD TOWARDS THE LOWER
LAKES...BECOMING CENTERED OVER LAKE ERIE BY 12Z MONDAY. THIS WILL
ALLOW WINDS TO DIMINISH IN THE PRESENCE OF MAINLY CLEAR SKIES AND A
VERY COLD AIRMASS ACROSS WESTERN NY. THIS WILL SET THE STAGE FOR A
WIDESPREAD FROST/FREEZE EVENT HEADING INTO MONDAY MORNING. WITH
FOLIAGE...FRUIT...AND OTHER CROPS WELL AHEAD OF SCHEDULE THIS MAY BE
A MAJOR EVENT. EXPECT A HARD FREEZE AWAY FROM THE LAKES...WITH
SIGNIFICANT FROST EVEN POSSIBLE CLOSER TO THE LAKES. STAY TUNED. ON
MONDAY THE SURFACE HIGH WILL CREST OVER THE LOWER LAKES REGION WITH
PLENTY OF SUNSHINE AND TEMPERATURES RECOVERING BACK INTO THE 50S.
MAY SEE A LITTLE MORE CLOUD COVER EAST OF LAKE ONTARIO AS A STRONG
JET STREAK SLIDES ACROSS NEW ENGLAND.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE PATTERN WILL REMAIN VERY ACTIVE THROUGH THE LONG TERM PERIOD
WITH A PARADE OF PACIFIC SYSTEMS TRAVERSING THE CENTRAL AND EASTERN
CONUS. ON TUESDAY A SURFACE HIGH OVER THE LOWER LAKES IN THE MORNING
WILL SHIFT TO THE EAST COAST BY AFTERNOON. LATEST 12Z/07 GFS
CONTINUES TO SPEED UP THE TIMING OF THE NEXT SYSTEM...WITH WARM
FRONTAL RAINS REACHING WESTERN NY BY TUESDAY MORNING. THE BULK OF
OTHER GUIDANCE INCLUDING THE NEW 12Z/07 ECMWF...00Z/07 CANADIAN GEM
AND THE MAJORITY OF THE 00Z/07 GEFS ENSEMBLE MEMBERS ARE SLOWER WITH
THIS EVOLUTION...WITH RAIN CHANCES HOLDING OFF UNTIL LATER TUESDAY.
FOR NOW WILL SIDE WITH THE SLOWER AND MORE CONSISTENT MODEL
SOLUTIONS WITH A SLOWER RAIN ONSET THAN THE OPERATIONAL GFS. WITH
THIS IN MIND...THE BEST CHANCES FOR RAIN APPEAR TO ARRIVE TUESDAY
NIGHT AS THE SYSTEM PASSES BY.
THE NEXT SYSTEM WILL ARRIVE BY FRIDAY OR SATURDAY...WITH CHANCE POPS
FOR NOW DURING THIS TIME FRAME. TEMPERATURES WILL BE NEAR OR A
LITTLE BELOW AVERAGE MOST DAYS NEXT WEEK...WITH BRIEF WARMUPS
POSSIBLE JUST AHEAD OF EACH SYSTEM.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
MAIN CONCERNS FOR THE NEXT 24 HRS WILL BE STRONG LOW LEVEL WIND
SHEAR IN THE OVERNIGHT HOURS ACROSS ALL OF WESTERN NY WITH A LOW
LEVEL 50+KT JET MOVING IN FROM THE OH VALLEY. EXPECT A ROUND OF
MODERATE OR HEAVY RAIN WITH POSSIBLE MVFR CONDITIONS WITH THE JET
AS A WARM FRONT MOVES INTO THE REGION...FOLLOWED BY MORE
INSTABILITY AND SOME POSSIBLE THUNDERSTORMS...MOST LIKELY AT OR
SOUTH OF A KBUF-KROC-KSYR LINE AS A COLD FRONT APPROACHES FROM
THE WEST. SOUTHWESTERLY WINDS WILL INCREASE SUBSTANTIALLY AT THE
SURFACE BEHIND THE COLD FRONT...WITH GUSTS POSSIBLY EXCEEDING
50KTS BY MIDDAY ALONG THE LAKE ERIE SHORELINE AND OVER THE NIAGARA
FRONTIER...WITH SLIGHTLY LOWER GUSTS EXPECTED IN THE HIGHER
TERRAIN AND SOUTHEAST AND EAST OF LAKE ONTARIO. AFTER A DRY START
BEHIND THE COLD FRONT...EXPECT CLOUDS TO QUICKLY FILL IN...WITH
SOME MVFR CONDITIONS POSSIBLE.
OUTLOOK...
SATURDAY NIGHT. WET SNOW SHOWERS AT NIGHT SOUTHEAST OF THE LAKES.
SUNDAY AND MONDAY...VFR.
TUESDAY AND WEDNESDAY...MVFR WITH SHOWERS.
&&
.MARINE...
HAVE INCREASED WINDS AND WAVES ON LAKE ONTARIO FROM AREAS WEST OF
IRONDEQUOIT BAY TO THE NIAGARA RIVER. NE WINDS AROUND OLCOTT HIGHER
THAN EARLIER FORECAST INDICATED.
NOTHING BUT BAD NEWS FOR THE MARINE COMMUNITY. THE DEEP LOW
MENTIONED IN OTHER SECTIONS OF THIS DISCUSSION WILL PRODUCE GALE
FORCE WINDS FROM LATE TONIGHT OVER LAKE ERIE AND CONTINUE THROUGH
SATURDAY. GALES WILL DEVELOP ON LAKE ONTARIO DURING THE DAY AND
CONTINUE THROUGH MUCH OF SATURDAY NIGHT.
IN ADDITION WE EXPECT A 5 TO 6 FOOT SURGE ON LAKE ERIE AFTER THE
COLD FRONT PASSES. THIS MAY BE ENOUGH TO PRODUCE LAKE SHORE FLOODING
FOR SEVERAL HOURS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING FROM 4 AM TO 8 PM EDT SATURDAY FOR NYZ001-
002-010>012-019-020-085.
LAKESHORE FLOOD WARNING FROM 4 AM TO 4 PM EDT SATURDAY FOR
NYZ010-019-085.
HIGH WIND WARNING FROM 10 AM SATURDAY TO MIDNIGHT EDT SATURDAY
NIGHT FOR NYZ006>008.
HIGH WIND WARNING FROM 6 AM TO 10 PM EDT SATURDAY FOR
NYZ003>005-013-014-021.
MARINE...GALE WARNING FROM 6 AM TO 8 PM EDT SATURDAY FOR LEZ020-040-041.
GALE WARNING FROM 10 AM SATURDAY TO 2 AM EDT SUNDAY
FOR LOZ043>045-063>065.
GALE WARNING FROM 8 AM TO 10 PM EDT SATURDAY FOR LOZ042-
062.
SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 2 AM EDT
SUNDAY FOR SLZ022-024.
&&
SYNOPSIS...JJP
NEAR TERM...JJP/SAGE
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...TMA/ZAFF
MARINE...JJP/SAGEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 420 PM EDT FRI MAY 7 2010 NYZ001-002-011-012-020-082030- NIAGARA-ORLEANS-GENESEE-WYOMING-CATTARAUGUS- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. ACCUMULATING SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER SATURDAY NIGHT INTO EARLY SUNDAY MORNING. 2 TO 3 INCHES OF SNOW IS EXPECTED ON THE HILLTOPS. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS THE INTERIOR SOUTHERN TIER AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-082030- ALLEGANY- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. ACCUMULATING SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER SATURDAY NIGHT INTO EARLY SUNDAY MORNING. 2 TO 3 INCHES OF SNOW IS EXPECTED ON THE HILLTOPS. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS THE INTERIOR SOUTHERN TIER AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-019-085-082030- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 4 AM TO 4 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WARNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKESHORE FLOOD WARNING. ACCUMULATING SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER SATURDAY NIGHT INTO EARLY SUNDAY MORNING. 2 TO 3 INCHES OF SNOW IS EXPECTED ON THE HILLTOPS. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS THE INTERIOR SOUTHERN TIER AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-082030- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WINDS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING ACROSS THE INTERIOR SOUTHERN TIER AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-082030- OSWEGO-JEFFERSON-LEWIS- 420 PM EDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. ACCUMULATING SNOW IS POSSIBLE ACROSS THE HIGHER TERRAIN OF THE TUG HILL AND WESTERN ADIRONDACKS SATURDAY NIGHT INTO EARLY SUNDAY MORNING. 2 TO 3 INCHES OF SNOW IS EXPECTED ACROSS HIGHER TERRAIN. TEMPERATURES WILL DROP BELOW FREEZING SATURDAY NIGHT AND EARLY SUNDAY MORNING AWAY FROM LAKE ONTARIO AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS MUCH OF THE AREA. THIS WILL POSE A FREEZE RISK FOR TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-082030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 420 PM EDT FRI MAY 7 2010 ...GALE WARNING IN EFFECT FROM 6 AM TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-082030- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 420 PM EDT FRI MAY 7 2010 ...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-082030- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 420 PM EDT FRI MAY 7 2010 ...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-082030- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 420 PM EDT FRI MAY 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1004 PM EDT FRI MAY 7 2010 NYZ001-002-010>012-019>021-085-080330- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1004 PM EDT FRI MAY 7 2010 ...STRONG THUNDERSTORMS WILL IMPACT THE AREA THROUGH MIDNIGHT... NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH MIDNIGHT. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. IN ADDITION...A PERIOD OF VERY HEAVY RAINFALL COULD CAUSE LOCALIZED POOR DRAINAGE FLOODING. IF DRIVING THIS EVENING BE PREPARED FOR RAPID DECREASES IN VISIBILITY AS YOU TRAVEL THROUGH THESE STORMS. A FEW STORMS MAY EVEN BECOME SEVERE WITH ISOLATED DAMAGING WIND GUSTS...ESPECIALLY ALONG THE SOUTHERN TIER. STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER SOURCE OF LOCAL WEATHER INFORMATION FOR MORE DETAILS. TMA
The Buffalo radar (KBUF), 58 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236576, 236577, 236578.